Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 9, 2001, 6:29 PM CDT for Jackson County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2001, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 9, 2001, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Jackson County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:35 PM CDT | Hail 0.75 | Franklin, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WUUS53 KARX 092330 SVRLSE WIC053-100000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 629 PM CDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 700 PM CDT * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF FRANKLIN...OR ABOUT 15 MILES SOUTHWEST OF BLACK RIVER FALLS...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR BLACK RIVER FALLS AT 650 PM CDT... NEAR MILLSTON AT 700 PM CDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:38 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 9, 2:38 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 238 PM CDT SAT JUN 9 2001 MAIN FOCUS IS ON RAIN CHANCES FOR MOST OF THE FORECAST. TEMPERATURE TRENDS ALSO POSE PROBLEMS FROM DAY TO DAY. CURRENT SURFACE ANALYSIS SHOWS MESSY PRESSURE PATTERN OVER THE REGION...WITH MAINLY WEAK HIGH PRESSURE. A NUMBER OF MESOSCALE BOUNDARIES CAN BE DISCERNED AROUND THE REGION FROM VARIOUS PATCHES OF OVERNIGHT AND MORNING CONVECTION...BUT THE MOST SIGNIFICANT BOUNDARY IS A WARM FRONT WHICH RUNS FROM THE DAKOTAS...ACROSS WEST-CENTRAL AND INTO SOUTHEAST MN. CONVERGENCE NEAR THIS BOUNDARY COMBINED WITH HEATING HAS GENERATED A LINE OF CONVECTION FROM WILMAR AND HUTCHINSON...DOWN TO THE ROCHESTER VICINITY. OTHER CONVECTION NORTH OF ALEXANDRIA AND FERGUS FALLS AND A LARGER COMPLEX GOING OVER WESTERN ND. MN CONVECTION GOING IN AREA OF BEST WARM ADVECTION...AND UNDER A VORTICITY CENTER PER MODELS. THESE TRANSLATE ACROSS THE FORECAST AREA THIS EVENING. THERE IS AMPLE INGREDIENTS FOR CONTINUED CONVECTION TONIGHT FOR NORTHERN HALF OF THE FORECAST AREA...SO NUDGED POPS INTO LIKELY CATEGORY. THETA-E AXIS LIES WEST-EAST ACROSS THE AREA WITH GOOD MOISTURE TRANSPORT AND CONVERGENCE EXPECTED. NEXT SHORT WAVE FUELING ND CONVECTION HEADS INTO OUR REGION OVERNIGHT... PROVIDING RENEWED DEEP LAYERED Q-G FORCING. ALSO...REGION IS WITHIN FAVORABLE RIGHT ENTRANCE REGION OF UPPER SPEED MAX. LOW CENTER TO THE WEST WILL TRACK EAST WITH THE APPROACHING WAVE... WITH ASSOCIATED COLD FRONTAL BOUNDARY. ADDITIONAL CONVECTION REMAINS POSSIBLE NEAR THE BOUNDARY...ALTHOUGH BEST FORCING PARAMETERS SHOULD HAVE MOVED EAST BY THEN. WILL MAINTAIN POPS THROUGH THE DAY. SUNDAY NIGHT AND FIRST HALF OF MONDAY LOOK DRY AS AREA BETWEEN SYSTEMS IN FAST NEARLY ZONAL FLOW. SOME WEAK SHORT WAVE RIDGING FOR THE AREA...WHICH ALLOWS WARMER TEMPERATURES TO SURGE NORTHWARD. NEXT IN PARADE OF DISTURBANCES WILL ZIP ACROSS DAKOTAS EARLY MONDAY...WHICH WILL DEVELOP SIGNIFICANT SURFACE LOW. SOUTHERLY FLOW AHEAD OF IT SHOULD ALLOW FOR ONE OF THE WARMEST DAYS IN OVER A MONTH. PROBLEM WITH THIS IS...INGREDIENTS WILL ALSO BE THERE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. HAD TO INSERT POPS MONDAY AFTERNOON AND CARRIED INTO MONDAY NIGHT. EXTENDED PERIOD REMAINS UNSETTLED WITH MODELS CONTINUING TO WAFFLE FROM RUN TO RUN. LOOKS LIKE SLIGHT COOLING TREND WILL OCCUR THROUGH THE WEEK...AND RAIN CHANCES WILL PERSIST INTO AT LEAST THURSDAY. IN THE TEMPERATURE DEPARTMENT...LEANED TOWARD WARMER SIDE FOR TONIGHT AND SUNDAY. FROM MONDAY ON...GUIDANCE NUMBERS VARY BY 10 DEGREES OR MORE. WITH CLOUDS AND PRECIPITATION TO COMPLICATE THINGS...DECIDED TO SPLIT THE DIFFERENCE. .LSE...NONE. WELVAERT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:08 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.